Alert archive / Vermont / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 13, 2004, 2:18 PM EDT for Addison County, Vermont. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 2:18 PM EDT (18:18 UTC)
- Expired
- May 13, 2004, 3:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Addison County, VT
The radar
The Burlington radar (KCXX), 43 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517 WUUS51 KBTV 131818 SVRBTV VTC001-131915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 217 PM EDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADDISON COUNTY IN CENTRAL VERMONT * UNTIL 315 PM EDT. * AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF VERGENNES...MOVING EAST AT AROUND 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR NEW HAVEN...FERRISBURG...AND MIDDLEBURY AROUND 220 PM EDT NEAR BRISTOL AROUND 230 PM EDT NEAR SOUTH LINCOLN AND RIPTON AROUND 240 PM EDT. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK INDOOR SHELTER...AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. LAT...LON 4424 7334 4398 7339 4397 7288 4421 7297 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:14 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 13, 10:14 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1014 AM EDT THU MAY 13 2004 SEE NO NEED TO ISSUE UPDATE ATTM. UPR LVL RDG CONTS IN ERN US. SFC FNTL BNDRY APRS TO RUN FM SW VT/ERN NY BORDER RGN TO THE ADIRONDACKS THEN ACRS CNTRL ST LAW CNTY. DEW PTS GNRLY IN THE 40S ERN VT AND NRN BORDER AREAS OF NY WITH CANADA...55 TO 60 ACRS WRN VT AND THE ADIRODACKS. GREATEST INSTBLTY JUST SW OF OUR AREA BUT WL NEED TO MONITOR ADIRONDACK RGN WITH AFTN CAPES EXPECTED ARND 1000 THAT AREA. ACTUAL SOUNDINGS INDC LO LVL INVERSION THEN BCMG UNSTABLE...AT ALY AND BUF. ERLY MRNG CNVTN E-CNTRL NY MOVG ESE ATTM. CURRENT FCST INDCS CHC SHWR/TSTM NRN NY AND SLGT CHC WRN VT. BASED ON BNDRY PSN AND EXPECTED MOVMT THIS SEEMS REASONABLE. WE WL MONITOR AFTN TSTM DVLPMT FOR PSBLTY OF ANY LCLY HVY RAINFALL IN ADIRONDACKS. PRECIPITABLE WATERS AT BUF/ALY ARND 1.25 INCHES...FFG 1 HR GUID GNRLY INDCS 1.5 INCH OR GRTR REQUIRED. TEMPS CUD BCM A BIT OF A PBLM...DEPENDING UPON BNDRY LOC AND CLD COVER...HOWEVER GNRLY IN THE 70S WITH WARMEST IN THE WEST AND COOLEST IN THE EAST. SFH .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. &&
Hazardous weather outlook, May 13, 4:23 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 423 AM EDT THU MAY 13 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-140822- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 423 AM EDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: A STRONG COLD FRONT IN COMBINATION WITH A DISTURBANCE IN THE FLOW ALOFT WILL ENHANCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION ON SATURDAY. AS THIS FRONT INTERACTS WITH PLENTY OF LOW LEVEL MOISTURE AND INSTABILITY A FEW STRONG STORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Vermont, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.